# SDR 05272003

- Difficulty date: May 27, 2003
- Submitted: August 2, 2004
- Operation: Air carrier
- Aircraft: N384CW
- Make and model: Cessna 650
- Aircraft serial: 6500144
- Aircraft time: 7,327 hours, 5,432 cycles
- System (JASC): 5531 · Vertical Stabilizer, Spar/Rib
- Part: Rib
- Part number: 6231270
- Condition: Cracked
- Location: Vertical Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE INVESTIGATING A SUSPECTED WATER LEAK IN THE BAGGAGE COMPARTMENT MAINTENANCE DISCOVERED AN APPROXIMATELY 2.5 CRACK IN THE RIGHT LOWER VERT STAB LEADING EDGE SKIN P/N 6231276 AT APPROXIMATELY WL 160.  AFTER REMOVING SKIN FOR REPLACEMENT IT WAS DISCOVERED THAT RIB P/N 6231270-28 HAD AN APPROX 2.5 CRACK IN THE SAME LOCATION AS THE OVERLYING SKIN.  AFTER REMOVAL OF THE RIB, IT WAS DISCOVERED THAT THE 2 MOST FORWARD FASTENER HOLES ON THE RIGHT FLANGE OF THE RIB WERE NOT DRILLED AS THEY WERE ON THE OPPOSITE FLANGE OF THE RIB.  IT IS SUSPECTED THAT DUE TO THE LACK OF THESE TWO FASTENERS THE RIB FLANGE WAS SUBJECT TO IMPROPER STRESS DISTRIBUTION CAUSING A DEFECT IN THE OVERLYING SKIN.  THIS HAS OCCURRED ON 2 OTHER
